MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties occurred.The patient was being treated with abdominal abscess.The stenosed target lesion was located in the non-tortuous and non-calcified left renal artery.A 75cm.035 (bx/5) amplatz super stiff guidewire was inserted.However, the wire was trapped within the non-boston scientific drainage device while trying to remove.The device and drain removed together and the procedure restarted and completed with different wire.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire was returned for the analysis; it was observed that the coil wire was unraveled, and the guidewire was bent at the distal section.No more damages were observed.
 
Event or Problem Description
It was reported that there was a difficulty in removing the device occurred.The patient is treated with abdominal abscess.The stenosed target lesion was located in the not tortuous and not calcified left kidney artery.A ss 75cm.035 (bx/5) amplatz super stiff guidewire was inserted.However, when they are pulling wire got struck while trying to remove, they had difficulty removing it.Physician was able to remove the device, and the procedure was completed successfully but had to start from the beginning.There were no patient complications nor injuries reported.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16996348
Report Number2124215-2023-22806
Device Sequence Number6965481
Product Code DQX
UDI-Device Identifier08714729114604
UDI-Public08714729114604
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K843018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0030804242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown